MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC CAPTURA BRONCH BIOPSY FORCEPS NO SPIKE; EOQ, FORCEPS, BIOPSY, BRONCHOSCOPE

WILSON-COOK MEDICAL INC CAPTURA BRONCH BIOPSY FORCEPS NO SPIKE; EOQ, FORCEPS, BIOPSY, BRONCHOSCOPE
Model Number G47742
Medical Device Problem Codes Nonstandard Device (1420); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report.
 
Event or Problem Description
During a robotic bronchoscopy with transbronchial biopsy (tbbx) and endobronchial ultrasound-guided transbronchial needle aspiration (ebus-tbna) with an ion articulating catheter, the physician used a cook captura bronch biopsy forceps no spike it was reported that device was inserted into the ion articulating cather and it was forced open by itself and stayed open, it wouldn¿t close.The doctor had to extract the ion articulating catheter with the forceps in place from the patient.Tech then cut the forceps from the handle in order to get it out of the catheter.Another of the same device was used to complete the procedure.A therapeutic bronchoscope was used to confirm no airway injury occurred.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence and the patient was discharged to home [the] same day.
 
Additional Manufacturer Narrative
The investigation remains on-going with the supplier.A follow-up emdr will be provided within 30 days of submission of this report.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report based on the condition of the returned device.The device was returned with the catheter cut at the base of the handle.The catheter and inner wires appeared mangled where the device was cut.The device could not be tested for open and close as the distal part of the catheter was detached from the handle portion.Under magnification it was noted that the forceps were stuck in the open position.The device was returned to the supplier for further evaluation and the following was provided, "the device was returned with the coil cable cut at the base of the handle.The inner control wire appeared mangled where the device was cut.The coil cable distal jaw assembly appeared bent at the distal jaw assembly.The device could not be evaluated for functionality, due to the handle being severed from the assembly prior to return.Due to the reported non-functioning condition of the device, the solder joint was first to be evaluated.The device was cut several inches from the distal tip using side cutters.The coil cable was then carefully cut using a dremel tool.After removing a segment of cable from the device, it was discovered that the breakage occurred at one of the solder joints.The cause of this breakage was due to excessive link wire material being removed during the solder joint manufacturing process.It is noted in the procedure that the operator should be careful not to damage the link wires in this particular way; this was determined to be the root cause of the non-conformance." the device history records were reviewed and were manufactured march 2024 and january 2024.There were no relevant defects noted in the manufacturing/fqc checklists.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation the returned device confirmed the report.The supplier provided the following: root cause was determined to be human error during the manufacturing process.Awareness training was performed.A review of the device history record did not reveal any anomalies.The visual evaluation found the device to be damaged.Due to the damage a functional evaluation of the device could not be performed.Prior to distribution, all captura bronch biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA BRONCH BIOPSY FORCEPS NO SPIKE
Common Device Name
EOQ, FORCEPS, BIOPSY, BRONCHOSCOPE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key19972794
Report Number1037905-2024-00460
Device Sequence Number15589349
Product Code EOQ
UDI-Device Identifier00827002477421
UDI-Public(01)00827002477421(17)270611(10)W4844765
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K163377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47742
Device Catalogue NumberDBF-1.8-S
Device Lot NumberW4844765
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer08/13/2024
09/06/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date09/06/2024
10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale
Patient Weight62 KG